Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 19, NWS Tallahassee, FL

March 8, 2016

NWS Tallahassee, FL issued this small craft advisory at Mar 8, 2016, 4:24 AM EST. It was in force for 72 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 4:24 AM EST (09:24 UTC)
Expired
Mar 11, 2016, 4:00 AM EST
In force
72 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

610 
WHUS72 KTAE 080924
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

GMZ750-770-081530-
/O.NEW.KTAE.SC.Y.0019.160308T0924Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
424 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. 

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
8 follow-up statements
284 
WHUS72 KTAE 081528
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1028 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

GMZ750-770-082200-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1028 AM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
576 
WHUS72 KTAE 082058
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
358 PM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY THROUGH 7 PM EST THURSDAY FOR MUCH OF THE
FLORIDA PANHANDLE AND BIG BEND COASTAL WATERS FOR HIGH WINDS AND
SEAS...

GMZ755-775-090430-
/O.EXA.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
358 PM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THURSDAY. 

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-770-090430-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
358 PM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
825 
WHUS72 KTAE 090117
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
817 PM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH 7 PM EST THURSDAY FROM
DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 60 NAUTICAL
MILES...

GMZ750-755-770-775-090930-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
817 PM EST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
515 
WHUS72 KTAE 090921
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
421 AM EST WED MAR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT THROUGH 7 PM EST THURSDAY FROM
DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 60 NAUTICAL
MILES...

GMZ750-755-770-775-092130-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
421 AM EST WED MAR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10
  FEET...HIGHEST FURTHER OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
896 
WHUS72 KTAE 092020
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM EST WED MAR 9 2016

...SMALL CRAFT ADVISORY THROUGH 7 PM EST THURSDAY FROM
DESTIN TO THE OCHLOCKONEE RIVER ENTRANCE OUT TO 60 NAUTICAL
MILES FOR HIGH WINDS AND SEAS...

GMZ750-755-770-775-100400-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
320 PM EST WED MAR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
THURSDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
941 
WHUS72 KTAE 100720
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
220 AM EST THU MAR 10 2016

...HAZARDOUS BOATING CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
TONIGHT...

GMZ750-770-102130-
/O.EXT.KTAE.SC.Y.0019.000000T0000Z-160311T1200Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
220 AM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY...

* WINDS...SOUTHEAST AROUND 20 KNOTS.

* WAVES/SEAS...6 TO 9 FEET WITH OCCASIONAL SEAS UP TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ755-775-102130-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0000Z/
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
220 AM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
729 
WHUS72 KTAE 102006
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY THROUGH LATE TONIGHT FROM DESTIN TO THE
OCHLOCKONEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES FOR HIGH
SEAS...

GMZ750-755-770-775-110900-
/O.EXT.KTAE.SC.Y.0019.000000T0000Z-160311T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
306 PM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
335 
WHUS72 KTAE 110210
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY THROUGH LATE TONIGHT FROM DESTIN TO THE
OCHLOCKONEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES FOR HIGH
SEAS...

GMZ750-755-770-775-110900-
/O.CON.KTAE.SC.Y.0019.000000T0000Z-160311T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
910 PM EST THU MAR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 8, 3:13 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Mar 8, 3:13 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 AM EST TUE MAR 8 2016

.Near Term [Through Today]...

Latest MSAS analysis shows a surface ridge positioned off the
southeast coast this morning and this will remain in place through
today. An upper level ridge remains in place across the CWA with the
axis along the Florida peninsula this morning and will slide
eastward off the Florida coast by this evening. While the area will
remain dry in terms of rain today, the low level southeasterly flow
will continue to bring increased moisture at the low levels. This
will help to allow for a few to scattered cumulus clouds this
afternoon.

High temperatures will continue to climb a few more degrees today
with afternoon highs in the upper 70s to lower 80s. For TLH, this
will put the forecast high around 5 degrees above normal.

.Short Term [Tonight Through Thursday]...

Strong deep layer ridging will remain anchored off the southeast
U.S. coast through Thursday. A plume of deep layer moisture will
approach from the west on Thursday and A few showers or
thunderstorms may reach our far western zones by late in the day.
Otherwise, above seasonal temps with dry conditions will continue.
Highs will be around 80 to the lower 80s Wednesday, and the lower
to mid 80s Thursday. Lows will be in the lower to mid 50s tonight
and around 60 Wednesday night.

.Long Term [Thursday Night Through Tuesday]...

The strong ridge will break down and move east Friday into the
weekend allowing the plume of deep moisture to spread eastward and
over the local region. This will be followed by the passage of a de-
amplifying upper level trough over the weekend. There continue to be
timing differences between the GFS and ECMWF with the ECMWF solution
slower. Heavy rains will be possible with the plume of moisture
Friday into Saturday. Drier weather should return on Monday. A short
wave will be passing to our north early next week but little if any
rain is expected at this time. The warm weather will continue with
highs around 80 and lows in the lower 60s.

&&

.Aviation...

[Through 06Z Wednesday] High clouds are across the area now and
scattered cumulus clouds around 4-5kft are expected this
afternoon. MVFR fog is possible this morning, but only confident
enough to mention at VLD.

&&

.Marine...

With a strong high pressure area centered off the southeast coast,
moderate to strong southeast winds will occur especially for our
western waters where advisory levels are expected for most of the
week. Winds and seas will be lower in Apalachee Bay, especially
during the afternoon hours.

This long fetch of southeast winds also result in above-normal
period swell, high surf, and frequent rip currents.

&&

.Fire Weather...

With southeasterly to southerly flow, RH values will remain above
critical thresholds over the next few days. High dispersion values
are possible across parts of the panhandle today, particularly near
the Tallahassee area, while high dispersion values are expected
across a larger area across the panhandle and Big Bend region
tomorrow.

&&

.Hydrology...

The Apalachicola River at Blountstown will likely fall below
flood stage on Wednesday. Otherwise, the local rivers will remain
below flood stage, especially across north FL and south central
GA, where rain amounts have been less over the past few months.
The next weather system has the potential to bring some locally
heavier rains to western portions of our forecast area late this
week, but the extent of heavy rain and its timing are unclear.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   77  53  79  59  81 /   0   0   0  10  10
Panama City   71  58  73  63  75 /   0   0   0  10  10
Dothan        78  54  79  59  81 /   0   0   0  10  10
Albany        78  53  81  58  83 /   0   0   0  10  10
Valdosta      80  54  82  60  85 /   0   0   0  10  10
Cross City    81  54  83  60  84 /   0   0   0  10  10
Apalachicola  70  58  71  62  73 /   0   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday afternoon FOR South
     Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 7 PM EST Thursday FOR Coastal waters
     from Apalachicola to Destin FL out 20 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...FIEUX
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...FIEUX
MARINE...BARRY
FIRE WEATHER...GODSEY
HYDROLOGY...FOURNIER

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.